MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® TOUCHLESS® PLUS UNISEX PRE-LUBRICATED VINYL URETHRAL CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARD® TOUCHLESS® PLUS UNISEX PRE-LUBRICATED VINYL URETHRAL CATHETER
Model Number 4A5146
Medical Device Problem Code Component Misassembled (4004)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/07/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that the betadine swabs were upside down.The packaging had arrows at the top where it indicated as peel to open.Stated that the packages stand on the opposite end during storage and for opening.Customer stated that the foil package with betadine swabs were incorrectly placed which caused the betadine to leave the swab and run down the stick.When the customer tried to use the swab, the betadine was mostly dry.They have to add betadine since it was necessary.This had happened very regularly in the last 4 cases they have received.Per additional information received via sample form on 07dec2021, stated that the bard touchless catheter kit contains packages of povidone-iodine swab sticks.Sometimes all the shipments have these packages top-down from the indicated opening arrows (lot# ngfu0124).Stated that when opened, the iodine runs down the stick, not on to the swabs to coat them for use.Customer stated that the next shipment containing lots# ngfu5295, ngfv2674 with half of the packages were that way.Also customer separately stated the packages of swabs from the lot# ngfv2674 did not contained iodine, often the swabs did not contain enough to clean.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event was unconfirmed because the reported failure could not be reproduced.The device met relevant specifications.The product was not used for patient treatment.It was unknown whether the product had caused the reported failure.Visual evaluation of the returned sample noted one unopened (with original packaging), touchless plus urethral catheter kit with 1 opened pack swab sticks.Visual inspection of the sample noted opened the iodine pack and the 3-swab was assembled in the pack.There were no specifications on how the swab sticks should be inserted in the individual packets.Therefore, the investigation is unconfirmed.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The labeling review was not required as the reported event was unconfirmed.The actual/suspected device was inspected.
 
Additional Manufacturer Narrative
The reported event was unconfirmed and the device met relevant specifications.The product was not used for patient treatment.Visual evaluation of the returned sample noted one unopened (with original packaging), touchless plus urethral catheter kit with 1 opened pack swab sticks.Visual inspection of the sample noted the 3-swab sticks were assembled correctly.There was no obvious defects found.No root cause could be found because the reported event was unconfirmed.A review of the device history record did not show any problems or conditions that would have contributed to the reported issue.The investigation is concluded, and no additional action is required at this time.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.As the reported event is unconfirmed a labeling review is not required.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the actual/suspected device was inspected.
 
Event or Problem Description

Brand Name
BARD® TOUCHLESS® PLUS UNISEX PRE-LUBRICATED VINYL URETHRAL CATHETER
Common Device Name
LUBRICATED VINYL URETHRAL CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
juan velez
8195 industrial blvd
covington 30014
7707846100
MDR Report Key13057376
Report Number1018233-2021-08272
Device Sequence Number13868399
Product Code FCM
UDI-Device Identifier00801741046438
UDI-Public(01)00801741046438
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K910653
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date10/31/2023
Device Model Number4A5146
Device Catalogue Number4A5146
Device Lot NumberNGFV2674
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/13/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/07/2021
Supplement Date Received by Manufacturer07/29/2022
09/26/2022
Initial Report FDA Received Date12/21/2021
Supplement Report FDA Received Date08/02/2022
09/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/26/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age67 YR
Patient SexMale
Patient RaceWhite